Sorry to hear you need an anti-depressant, I've been there many times myself.
I have taken Zoloft and for me it worked initially, I went off it after I felt I didn't need it anymore (big mistake in my case) and then when I took it again it made me even more depressed! But the sensation you are describing I have felt with Aurorix and Cipramil.
My mood was essentially good,almost a little "doped out" sort of thing, but I felt so numb inside, like I could neither feel great sadness nor great joy. I felt a little disconnected from reality, almost like I was in a dream. So I think it's normal to feel the way you are.
My best advice is look around for a really good psychiatrist who can manage your meds rather than a GP. If you can find a GP who specialises in depression and anxiety that would also be great. Zoloft may not agree with you and you may have to switch to something else.
SSRI's don't agree with me in the long term, I find the older tri-cyclics much better. It shouldn't be that way the docs say but there you go.
Try and exercise for 20mins every day as this will help alleviate your symptoms, get plenty of sunshine and eat good food. Try and stay away from junk food, lots of sugar, fizzy drinks, etc... as these will tend to hinder your progress.
If you can get some talk therapy or join a support group to help you deal with the situation. At the end of the day we just don't have the technology to fix mental illness and it's really up to us to take control as much as we can. Which is a huge ask as we need our brains to deal with things!
One mode of therapy I can highly recommend is CBT or Cognitive Behaviour Therapy. Most OECD countries offer this as a free service (go Obama the US needs you!). This is generally non-threatening, easy to learn and practice and can be very effective as a long term strategy for dealing with depression and anxiety.
Most of all keep searching for answers, don't just accept what your GP tells you. Get a second or even third opinion. My life would have been so much easier had I done this way back in 1992! Learn from my mistake, oh and above all reduce your stress as much as possible. Stress will impede your bodies own natural healing ability.
I would also recommend reducing your intake of TV as it appears to have a slight depressive effect on some people. I would also recommend that you not place a mobile (cell) phone to your ear as there is some evidence to suggest that the microwave radiation disrupts normal brain wave function. It's kind of obvious really but sometimes we just don't think of these things.
If you live in a densely populated city try and get out into the countryside or the beach every few weeks. Nature has great healing properties, cities do not.
Anyway I hope this has helped. Wishing you good health and happiness.
Zoloft is like all the other anti-depressants...Everyone has there own reactions...Forget you are taking it...Just relax and enjoy life...It will not alter who you are as a person...It will calm you down...Don't try to look for a drastic change in yourself as you will be the same person...Life is good...Enjoy it...
When I first took this drug I didn't know what to expect...So I expected nothing different...I had no mood swings and it affected me like taking any other pill....Later, I was to find out that it takes weeks of absorbing this into my body to feel the end result...In time I found that things that I would be hyper about before, that I could be more calm about now...At one time I was up to 150 mg. of this daily...I had a family crisis with a child that just plain drove me up the wall....Slowly I came down from it...Now I take 25 mg. daily...I could come off of them and have done this before, but the doctor wants me to stay where I am...I respect what he says and will not play God again with my medication....